MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 6 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 6 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Catalog Number 150611006
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on nov 16, 2023, the patient underwent a tka for oa for the knee joint with the implant in question.After surgery, the patient complained of severe pain, and x-rays showed a fracture in the proximal tibia.Currently, the affected area is immobilized with a cast.The surgeon mentioned that he is still considering whether to replace the implant.The surgeon also mentioned that the fracture was likely caused by the implant in question being placed slightly backward, which caused the center of the tray to hit the cortical bone posteriorly, causing the bone to crack.No further information is available.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that on (b)(6) 2023, the patient underwent a tka for oa for the knee joint with the implant in question.After surgery, the patient complained of severe pain, and x-rays showed a fracture in the proximal tibia.Currently, the affected area is immobilized with a cast.The surgeon mentioned that he is still considering whether to replace the implant.The surgeon also mentioned that the fracture was likely caused by the implant in question being placed slightly backward, which caused the center of the tray to hit the cortical bone posteriorly, causing the bone to crack.No further information is available.The product was not returned to depuy synthes, however photos were provided for review.See attachment "photo_pc-001487125_nishizaka orthopedics(jo202300560".The x-ray examination revealed a fracture in the tibia.The base of the tibia appears to be positioned slightly farther back than recommended.Furthermore, there is a noticeable space between the tibial base and the tibia on the posterior aspect, suggesting the device was implanted slightly rotated forward and most likely reaching the cortical bone during implantation.This misalignment of the tibial base likely played a significant role in the improper distribution of force from the implant during both the implantation process and in the patient thereafter causing the tibia to fracture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the [attune rp tib base sz 6 por] would contribute to the complained device issue.  based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE RP TIB BASE SZ 6 POR
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18236545
Report Number1818910-2023-24339
Device Sequence Number7151964
Product Code NJL
UDI-Device Identifier10603295416289
UDI-Public10603295416289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150611006
Device Lot Number4157980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ATTUNE FEMORAL.; UNK ATTUNE KNEE TIBIAL INSERT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight100 KG